Top
10
Doctor insights on: Subcutaneous Injection Sites

Share
1

1
My son got his 15 month shots on the 31st. One of the injection sites still has a hard bump the size of a dime. Is this ok?

My son got his 15 month shots on the 31st. One of the injection sites still has a hard bump the size of a dime. Is this ok?

Yes!: It is probably a sterile abscess. After a "shot" I always "squish the area as I rub it and it spreads around the 0.5 cc of liquid inside the muscle. Obviously, this time it didn't work. The fluid will be absorbed into the surrounding muscle tissue soon enough. He got the injection less than a week ago. He just needs some tincture of time and tender loving care. ...Read more

Subcutaneous (Definition)

The hypodermis, also called the hypoderm, subcutaneous tissue, subcutis, or superficial fascia, is the lowermost layer of the integumentary system in vertebrates. Types of cells that are found in the hypodermis are fibroblasts, adipose cells, and macrophages. It is derived from the mesoderm, but unlike the dermis, it is not derived from the dermatome ...Read more


2

2
Why do I need to rotate injection sites when I inject enbrel (etanercept)? Why can't I inject the same place?

Why do I need to rotate injection sites when I inject enbrel (etanercept)? Why can't I inject the same place?

Better rotate: Use at least two injection sites. You don't need to rotate between four sites. Rotating between sites gives the individual sites a chance to recover from the injections. That creates less pain and a lesser chance of a site reaction. ...Read more

See 1 more doctor answer
3

3
How can I avoid little bumps after juvederm injections? I seem to always develop little bumps at the juvederm injection sites. They do go away, but i'd like to avoid getting them in the first place. Is there anything i can do? .

How can I avoid little bumps after juvederm injections? I seem to always develop little bumps at the juvederm injection sites. They do go away, but i'd like to avoid getting them in the first place. Is there anything i can do?

.

It : It is not possible to give you an answer without more information. The best thing to do is go back to your injector when you have the bumps and ask them what is going on and how to treat it. Injection site bumps occur for a variety of reasons. The most common cause of injection site bumps is a small amount of swelling from the needle. This tends to resolve in 24 hours, and can be minimized with ice and light compression after your treatment. If the bumps are due to the filler being injected too superficially, a correction on administration will help as can light massage. Over doing the massage can lead to flattening of your results. ...Read more

See 2 more doctor answers
4

4
My lovenox (enoxaparin) injection sites continue to ache. Is this normal?

My lovenox (enoxaparin) injection sites continue to ache.  Is this normal?

Maybe: It's not uncommon; but if it gets worse have this checked to make sure there is no infection. ...Read more

See 1 more doctor answer
5

5
After immunizations my daughter gets a rash at the injection sites?

After immunizations my daughter gets a rash at the injection sites?

Typical: Many infants have reactions like that, and it is not of concern. Talk to your doctor, but you should be able to premedicate her with Benadryl (diphenhydramine) or something similar. ...Read more

7

7
I know some injection sites must not be washed or contacted with water till the next day.does it apply to hydroxi progesterone caproate(makena) shots?

I know some injection sites must not be washed or contacted with water till the next day.does it apply to hydroxi progesterone caproate(makena) shots?

I do not think so.: All injection sites including intramuscularly injected hydroxyprogesterone should be done on a surface that was previously cleaned for example with alcohol. Cleaning that same area at a later time by washing with water/ soap should not be a problem. ...Read more

8

8
Can i wear makeup over radiesse injection sites right away? My skin is not very pretty, so i always wear at least a foundation. I understand the doctor will clean my skin before the injections. Will i be able to reapply my makeup before leaving the offic

Can i wear makeup over radiesse injection sites right away? My skin is  not very pretty, so i always wear at least a foundation. I understand the doctor will clean my skin before the injections. Will i be able to reapply my makeup before leaving the offic

Mineral makeup okay: We use color-matched colorescience sunforgettable mineral sunscreen powder on our patients after injections like botox, xeomin (incobotulinumtoxin a) and dermal fillers such as radiesse. It helps obscure redness at the injection site and balance pigment and provide sun protection. We get compliments from our patients on the look and feel of the product and have had no issues with irritation. ...Read more

See 1 more doctor answer